I was diagnosed with fibromyalgia in 2001 and put on tramadol. I always had a full head of hair and real long hair. After being on tramadol for a year and a half I noticed my hair was getting thin and not growing as fast as it used to and I had just turned 30 in 2001. I have been on tramadol for 10 years and my hair has just slowly gotten thinner. I know a few other people that are taken tramadol and their hair has gotten thinner to. Has anyone else commented on thinning hair and they take tramadol. I'm not a member and this is my first time on this site... My name is Tia thank you for your time and I hope I get the answer I'm looking for.
Does taking tramadol cause your hair to get real thin..?
Question posted by tia1971 on 12 Feb 2012
Last updated on 31 March 2020 by Parthena2
I'm not 100% sure but, I had to stop taking tramadol temporarily (for about 3 months) due to a surgery that I got. I've not noticed improvement to my hair yet but I have my nails. My nails had gotten so weak they would separate like they had layers also they felt thinner. Now that I've been off tramadol for about 3 months they feel stronger and are growing nicely.
Yes TRAMADOL definately cuses thinning and hair loss, I was on it for only 6 months or so, realised what was happeneing and changed back to my old meds diahydracodein/paracetamol. Unfortunately the hair thinning is still ongoing, but I am now taking Vit.B6,E & iron as well as a multi vit. My doctor had never heard of tramadol and hair loss, he is now!! I just hope the vitamins wll help as I look a fright and will probably have to think about a wig!
Tia, have you had your thyroid checked? Thinning hair can be a side effect of a thyroid problem. Getting a T3, T4, TSH, Thyroid Peroxidase AB and Thyroglobulin AB could be helpful. Please discuss this with your doctor. I hope you find your answer soon. Feel free to ask more questions. Let us know what you find out. You may end up helping someone else. Blessings, Rollerskater
I would ask Ur Dr. But I did know a gal that was loosing her hair due to taking a LOT of pain meds & stress... plz, remember we R NOT Dr.'s, so plz ask Ur Dr.
Do you take any Advil or ibuprofen on a regular basis? Some of the OTC drugs will thin your hair if you are taking them on a regular basis.
No such possible side effect has been reported as of yet. I am sorry this is happeninig to you and welcome to the site.
I suggest you speak to your DR.
Click on the link please:
All the best,
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.